Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 597926, 12 pages
http://dx.doi.org/10.1155/2014/597926
Research Article

Exact Finite Difference Scheme and Nonstandard Finite Difference Scheme for Burgers and Burgers-Fisher Equations

Department of Mathematics, Harbin Institute of Technology at Weihai, Weihai 264209, China

Received 8 October 2013; Revised 20 November 2013; Accepted 29 November 2013; Published 2 January 2014

Academic Editor: Andrew Pickering

Copyright © 2014 Lei Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. X. Y. Wang, Z. S. Zhu, and Y. K. Lu, “Solitary wave solutions of the generalised Burgers-Huxley equation,” Journal of Physics A, vol. 23, no. 3, pp. 271–274, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. J. D. Murray, Mathematical Biology: I. An Introduction, vol. 17 of Interdisciplinary Applied Mathematics, Springer, New York, NY, USA, 3rd edition, 2002. View at MathSciNet
  3. G. B. Whitham, Linear and Nonlinear Waves, Pure and Applied Mathematics: A Wiley Series of Texts, Monographs and Tracts, John Wiley & Sons, New York, NY, USA, 1974. View at MathSciNet
  4. A. van Niekerk and F. D. van Niekerk, “A Galerkin method with rational basis functions for burgers equation,” Computers & Mathematics with Applications, vol. 20, no. 2, pp. 45–51, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. Y. C. Hon and X. Z. Mao, “An efficient numerical scheme for Burgers' equation,” Applied Mathematics and Computation, vol. 95, no. 1, pp. 37–50, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. J. Biazar and H. Aminikhah, “Exact and numerical solutions for non-linear Burger's equation by VIM,” Mathematical and Computer Modelling, vol. 49, no. 7-8, pp. 1394–1400, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. R. E. Mickens and A. B. Gumel, “Construction and analysis of a non-standard finite difference scheme for the Burgers-Fisher equation,” Journal of Sound and Vibration, vol. 257, no. 4, pp. 791–797, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. D. Kaya and S. M. El-Sayed, “A numerical simulation and explicit solutions of the generalized Burgers-Fisher equation,” Applied Mathematics and Computation, vol. 152, no. 2, pp. 403–413, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. H. N. A. Ismail, K. Raslan, and A. A. Abd Rabboh, “Adomian decomposition method for Burger's-Huxley and Burger's-Fisher equations,” Applied Mathematics and Computation, vol. 159, no. 1, pp. 291–301, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. A.-M. Wazwaz, “The tanh method for generalized forms of nonlinear heat conduction and Burgers-Fisher equations,” Applied Mathematics and Computation, vol. 169, no. 1, pp. 321–338, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. M. Javidi, “Spectral collocation method for the solution of the generalized Burger-Fisher equation,” Applied Mathematics and Computation, vol. 174, no. 1, pp. 345–352, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. A. Golbabai and M. Javidi, “A spectral domain decomposition approach for the generalized Burger's-Fisher equation,” Chaos, Solitons & Fractals, vol. 39, no. 1, pp. 385–392, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. C.-G. Zhu and W.-S. Kang, “Numerical solution of Burgers-Fisher equation by cubic B-spline quasi-interpolation,” Applied Mathematics and Computation, vol. 216, no. 9, pp. 2679–2686, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  14. D. Kocacoban, A. B. Koc, A. Kurnaz, and Y. Keskin, “A better approximation to the solution of Burger-Fisher equation,” in Proceedings of the World Congress on Engineering (WCE '11), vol. 1, London, UK, July 2011. View at Scopus
  15. R. Anguelov and J. M.-S. Lubuma, “Contributions to the mathematics of the nonstandard finite difference method and applications,” Numerical Methods for Partial Differential Equations, vol. 17, no. 5, pp. 518–543, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. R. E. Mickens, “Nonstandard finite difference schemes for reaction-diffusion equations,” Numerical Methods for Partial Differential Equations, vol. 15, no. 2, pp. 201–214, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. R. E. Mickens, K. Oyedeji, and S. Rucker, “Exact finite difference scheme for second-order, linear ODEs having constant coefficients,” Journal of Sound and Vibration, vol. 287, no. 4-5, pp. 1052–1056, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  18. S. Rucker, “Exact finite difference scheme for an advection-reaction equation,” Journal of Difference Equations and Applications, vol. 9, no. 11, pp. 1007–1013, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. L.-I. W. Roeger and R. E. Mickens, “Exact finite-difference schemes for first order differential equations having three distinct fixed-points,” Journal of Difference Equations and Applications, vol. 13, no. 12, pp. 1179–1185, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  20. L.-I. W. Roeger, “Exact finite-difference schemes for two-dimensional linear systems with constant coefficients,” Journal of Computational and Applied Mathematics, vol. 219, no. 1, pp. 102–109, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. L.-I. W. Roeger, “Exact nonstandard finite-difference methods for a linear system—the case of centers,” Journal of Difference Equations and Applications, vol. 14, no. 4, pp. 381–389, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. J. L. Cieśliński, “On the exact discretization of the classical harmonic oscillator equation,” Journal of Difference Equations and Applications, vol. 17, no. 11, pp. 1673–1694, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. R. B. Potts, “Differential and difference equations,” The American Mathematical Monthly, vol. 89, no. 6, pp. 402–407, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. R. P. Agarwal, Difference Equations and Inequalities: Theory, Methods, and Applications, vol. 228 of Chapman & Hall/CRC Pure and Applied Mathematics, CRC Press, New York, NY, USA, 2000. View at Zentralblatt MATH · View at MathSciNet
  25. R. E. Mickens, Nonstandard Finite Difference Models of Differential Equations, World Scientific Publishing, Singapore, 1994. View at MathSciNet
  26. R. E. Mickens, “Construction of a novel finite-difference scheme for a nonlinear diffusion equation,” Numerical Methods for Partial Differential Equations, vol. 7, no. 3, pp. 299–302, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. R. E. Mickens, Applications of Nonstandard Finite Difference Schemes, World Scientific Publishing, Singapore, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  28. R. E. Mickens, “A nonstandard finite difference scheme for a Fisher PDE having nonlinear diffusion,” Computers & Mathematics with Applications, vol. 45, no. 1–3, pp. 429–436, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  29. R. E. Mickens, Advances in the Applications of Nonstandard Finite Difference Schemes, World Scientific Publishing, Singapore, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  30. A.-M. Wazwaz and A. Gorguis, “An analytic study of Fisher's equation by using Adomian decomposition method,” Applied Mathematics and Computation, vol. 154, no. 3, pp. 609–620, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  31. U. Erdogan and T. Ozis, “A smart nonstandard finite difference scheme for second order nonlinear boundary value problems,” Journal of Computational Physics, vol. 230, no. 17, pp. 6464–6474, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus